MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY¿ ELECTROPHYSIOLOGY CATHETERS, DECAPOLAR, 6F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY¿ ELECTROPHYSIOLOGY CATHETERS, DECAPOLAR, 6F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81102
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
During procedure, the catheter became stuck within the heart anatomy and a snare was used to remove the catheter with no adverse consequences to the patient.During an interventional catheterization procedure, it was decided to perform an av node conduction assessment using the catheter for pacing.It was noted that the catheter became stuck in the fenestration baffle so it had to be cut at the handle and retrieved using a snare.It was claimed that the catheter, right before it got stuck, looked bent under fluoroscopy and it was not possible to undo the curve from the handle as usual.No adverse consequences for the patient after the event.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
One decapolar, inquiry steerable diagnostic catheter was received for evaluation.The catheter deflection mechanism in the handle operated with no anomalies.Further functional testing could not be done due to the aforementioned damage.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event of device entrapment remains unknown as it could not be confirmed.

Brand Name
INQUIRY¿ ELECTROPHYSIOLOGY CATHETERS, DECAPOLAR, 6F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16042461
Report Number3008452825-2022-00725
Device Sequence Number4924954
Product Code DRF
UDI-Device Identifier05414734302968
UDI-Public05414734302968
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberIBI-81102
Device Catalogue NumberIBI-81102
Device Lot Number8600962
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer01/23/2023
02/17/2023
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date02/16/2023
02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown